Alert archive / Florida / Flood Watches in 2015
Flood Watch 3, NWS Miami, FL
NWS Miami, FL issued this flood watch at Sep 16, 2015, 2:06 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2015, 2:06 PM EDT (18:06 UTC)
- Expired
- Sep 18, 2015, 3:29 PM EDT
- In force
- 49 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641 WGUS62 KMFL 161806 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT WED SEP 16 2015 ...FLOOD WATCH THROUGH THURSDAY EVENING FOR METRO AREAS OF PALM BEACH COUNTY... FLZ068-168-170215- /O.NEW.KMFL.FA.A.0003.150916T1806Z-150918T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ METRO PALM BEACH-COASTAL PALM BEACH- 206 PM EDT WED SEP 16 2015 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL PALM BEACH AND METRO PALM BEACH. * THROUGH THURSDAY EVENING * THE COMBINATION OF DEEP TROPICAL MOISTURE AND AN UPPER LEVEL TROUGH IN THE NORTHEASTERN GULF WILL CREATE THE POTENTIAL FOR PERIODS OF HEAVY SHOWERS THIS AFTERNOON...TONIGHT AND INTO THURSDAY. EARLIER SHOWER ACTIVITY PRODUCED RAINFALL ACCUMULATIONS ACROSS THE METRO AREAS OF PALM BEACH COUNTY FROM AROUND ONE INCH TO AROUND TWO AND ONE HALF INCHES. ADDITIONAL RAINFALL ACCUMULATIONS IN PERIODS OF HEAVY SHOWERS COULD REACH TWO TO FOUR INCHES. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN AREAS...AND LOW LYING FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
6 follow-up statements
388 WGUS62 KMFL 170834 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 434 AM EDT THU SEP 17 2015 FLZ072-074-172-173-171645- /O.EXA.KMFL.FA.A.0003.000000T0000Z-150918T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ METRO BROWARD-METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE- 434 AM EDT THU SEP 17 2015 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL BROWARD...COASTAL ...MIAMI DADE...METRO BROWARD AND METRO MIAMI DADE. * THROUGH THIS EVENING * HEAVY RAINFALL OVER THE LAST FEW DAYS COMBINED WITH ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS TODAY COULD LEAD TO FLOODING. SOME AREAS MAY RECEIVED TWO TO FOUR ADDITIONAL INCHES OF RAINFALL TODAY. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN AREAS...AND LOW LYING FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FLZ068-168-171645- /O.CON.KMFL.FA.A.0003.000000T0000Z-150918T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ METRO PALM BEACH-COASTAL PALM BEACH- 434 AM EDT THU SEP 17 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL PALM ...BEACH AND METRO PALM BEACH. * THROUGH THIS EVENING * HEAVY RAINFALL OVER THE LAST FEW DAYS COMBINED WITH ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS TODAY COULD LEAD TO FLOODING. SOME AREAS MAY RECEIVED TWO TO FOUR ADDITIONAL INCHES OF RAINFALL TODAY. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN AREAS...AND LOW LYING FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KONARIK
292 WGUS62 KMFL 171500 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT THU SEP 17 2015 FLZ068-072-074-168-172-173-180000- /O.CON.KMFL.FA.A.0003.000000T0000Z-150918T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1100 AM EDT THU SEP 17 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING COASTAL AND METRO PALM BEACH...COASTAL AND METRO BROWARD...COASTAL AND METRO MIAMI-DADE. * UNTIL 8 PM EDT THIS EVENING * HEAVY RAINFALL OVER THE LAST FEW DAYS COMBINED WITH ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS COULD LEAD TO FLOODING. SOME AREAS MAY RECEIVE TWO TO FOUR ADDITIONAL INCHES OF RAINFALL THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...LOW LYING FLOOD PRONE AREAS ALONG WITH THE POTENTIAL FOR LOCALIZED STRUCTURAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GREGORIA
384 WGUS62 KMFL 171916 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 316 PM EDT THU SEP 17 2015 FLZ067-071-073-174-181015- /O.EXB.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- FAR SOUTH MIAMI DADE- 316 PM EDT THU SEP 17 2015 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING...FAR SOUTH MIAMI DADE...INLAND BROWARD... INLAND MIAMI DADE AND INLAND PALM BEACH. * THROUGH FRIDAY EVENING * NUMEROUS SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY RAINFALL...WILL MOVE OVER INLAND SECTIONS OF SOUTH FLORIDA THROUGH TOMORROW...AS AN AREA OF LOW PRESSURE MOVES INTO FLORIDA. SOME AREAS MAY RECEIVE AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL INTO FRIDAY...WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY WHERE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME REGION. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS AND POOR DRAINAGE AREAS SUSCEPTIBLE TO HIGH WATER...ALONG WITH THE POTENTIAL FOR LOCALIZED STRUCTURAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FLZ068-072-074-168-172-173-181015- /O.EXT.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 316 PM EDT THU SEP 17 2015 ...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT THROUGH FRIDAY EVENING * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING...COASTAL BROWARD...COASTAL MIAMI DADE...COASTAL PALM BEACH...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH FRIDAY EVENING * HEAVY RAINFALL OVER THE LAST FEW DAYS COMBINED WITH ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS COULD LEAD TO FLOODING. SOME AREAS MAY RECEIVE AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL INTO FRIDAY...WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY WHERE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME REGION. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS AND POOR DRAINAGE AREAS SUSCEPTIBLE TO HIGH WATER...ALONG WITH THE POTENTIAL FOR LOCALIZED STRUCTURAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
358 WGUS62 KMFL 180807 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 407 AM EDT FRI SEP 18 2015 FLZ067-068-071>074-168-172>174-190000- /O.CON.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 407 AM EDT FRI SEP 18 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...MIAMI DADE...PALM BEACH AND BROWARD COUNTIES. * THROUGH THIS EVENING * NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING ACROSS SOUTH FLORIDA. AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL WILL BE POSSIBLE IN LOCATIONS ALONG THE EAST COAST...WHICH IN COMBINATION WITH HEAVY RAINFALL FROM THE PAST FEW DAYS WILL AGGRAVATE ONGOING STANDING WATER PROBLEMS AND LEAD TO ADDITIONAL FLOODING. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME REGION. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS AND POOR DRAINAGE AREAS SUSCEPTIBLE TO HIGH WATER...ALONG WITH THE POTENTIAL FOR LOCALIZED STRUCTURAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
799 WGUS62 KMFL 181633 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 1233 PM EDT FRI SEP 18 2015 FLZ067-068-071>074-168-172>174-190000- /O.CON.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1233 PM EDT FRI SEP 18 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...MIAMI DADE...PALM BEACH...AND BROWARD COUNTIES. * THROUGH THIS EVENING * NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTH FLORIDA. AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL WILL BE POSSIBLE IN LOCATIONS ALONG THE EAST COAST...WHICH IN COMBINATION WITH HEAVY RAINFALL FROM THE PAST FEW DAYS WILL AGGRAVATE ONGOING STANDING WATER PROBLEMS AND LEAD TO ADDITIONAL FLOODING. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME REGION. * HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS AND POOR DRAINAGE AREAS SUSCEPTIBLE TO HIGH WATER...ALONG WITH THE POTENTIAL FOR LOCALIZED STRUCTURAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
261 WGUS62 KMFL 181929 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 329 PM EDT FRI SEP 18 2015 FLZ067-068-071>074-168-172>174-182030- /O.CAN.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 329 PM EDT FRI SEP 18 2015 ...FLOOD WATCH IS CANCELLED... THE LOW PRESSURE OVER THE EASTERN GULF OF MEXICO CAUSING THE HEAVY RAINS ALONG THE EAST OVER THE PAST COUPLE OF DAYS WILL BEGIN TO LIFT TO THE NORTHEAST TONIGHT. THEREFORE, THE THREAT FOR EXCESSIVE RAINFALL HAS ENDED AND THE FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Sep 16, 1:44 PM EDT, 22 minutes earlier.
Area forecast discussion, Sep 16, 1:44 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 144 PM EDT WED SEP 16 2015 .AVIATION... WIDESPREAD SHOWERS AND THUNDERSTORMS STILL OCCURRING ACROSS THE SOUTH FLORIDA PENINSULA AND ADJACENT ATLANTIC WATERS. FOR THE EAST COAST TERMINALS MOST OF THE ACTIVITY IS CURRENTLY AFFECTING TERMINAL KPBI. HOWEVER...ADDITIONAL SHOWERS/THUNDERSTORMS EXPECTED TO FORM ACROSS ATLANTIC WATERS THIS AFTERNOON WITH ALL ATLANTIC COAST TERMINALS ASSIGNED VCTS. HOWEVER...THUNDERSTORM ACTIVITY ACROSS THE ATLANTIC WATERS IS CURRENTLY ISOLATED SO IN TEMPO GROUPS FROM 18-22Z ONLY SHRA ASSIGNED WITH BRIEF PERIODS OF MVFR TO NEAR IFR CONDITIONS POSSIBLE WITH SHOWERS/THUNDERSTORM. FOR TERMINAL KAPF...SHOWER/THUNDERSTORM ACTIVITY EXPECTED TO START AT ANY TIME WITH TEMPO GROUPS FROM 18-22Z ONLY SHRA ASSIGNED WITH BRIEF PERIODS OF MVFR TO NEAR IFR CONDITIONS POSSIBLE WITH SHOWERS/THUNDERSTORM. WILL AMEND IF THUNDERSTORM ACTIVITY BECOMES MORE WIDESPREAD. 60 && .PREV DISCUSSION... /ISSUED 838 AM EDT WED SEP 16 2015/ UPDATE... INCREASED POPS SLIGHTLY ALONG BOTH COASTS THIS MORNING TO ACCOUNT FOR CURRENT AND EXPECTED SHOWERS/TSTMS THIS MORNING, WITH COVERAGE INCREASING OVER THE INTERIOR BY AFTERNOON. DEEP TROPICAL MOISTURE REMAINS IN PLACE ON E/SE FLOW ON THE BACK SIDE OF THE TROUGH IN THE GULF OF MEXICO. THIS COUPLED WITH UPPER-LEVEL DIVERGENCE SHOULD PROMOTE CONTINUED DEVELOPMENT OF SHOWERS AND TSTMS THROUGHOUT THE DAY. GUSTY WINDS TO 40 MPH OR HIGHER ARE CERTAINLY POSSIBLE WITH THE RATHER STRONG LOW-LEVEL WINDS. MINOR FLOODING IS NOT OUT OF THE QUESTION, ALTHOUGH THE FAST STORM MOTION SHOULD KEEP TOTAL RAIN AMOUNTS FROM GETTING TOO HIGH IN ANY ONE AREA. NEVERTHELESS, THE FLOOD THREAT WILL BE EVALUATED AS THE DAY GOES ON. LOWERED TEMPERATURES SLIGHTLY IN THE MORNING HOURS DUE TO EXTENSIVE CLOUD COVER ALONG THE COASTS, BUT WITH A FEW BREAKS OUT THERE DIDN'T WANT TO LOWER THE HIGH TEMPERATURES MUCH. /MOLLEDA PREV DISCUSSION... /ISSUED 756 AM EDT WED SEP 16 2015/ AVIATION... GUIDANCE INDICATES A BETTER CHANCE OF SHWS/STORMS ALONG THE COAST THIS AFTERNOON THAN YESTERDAY, ALTHOUGH SOMEWHAT SKEPTICAL OF THE WETTEST SOLUTION DEPICTED BY THE OPERATIONAL GFS. REGARDLESS, NEAR TERM HI RES MODELS INDICATE STORMS IMPACTING TERMINALS ALL DAY SO VCTS IS MERITED. DEEP EASTERLY FLOW CONTINUES WITH SUSTAINED WINDS NEAR 15KTS AND GUSTS TO 25KTS. LAMP HAS BEEN UNDERESTIMATING WIND SPEEDS, AS IT TYPICALLY DOES IN THIS REGIME. TEMPO IFR/MVFR CONDS MAY OCCUR LATER THIS MORNING AND EARLY AFTERNOON, ALTHOUGH TOUGH TO PINPOINT EXACT TIMES WITH THIS 12Z FORECAST. ANOTHER ROUND OF SHRAS/TSRA SHOULD REDEVELOP TONIGHT. APF SHOULD BECOME ACTIVE ALSO THIS AFTERNOON. PREV DISCUSSION... /ISSUED 401 AM EDT WED SEP 16 2015/ SHORT TERM /TODAY THROUGH FRIDAY/... 7Z WV LOOP DEPICTS DEEP SHRTWV TROUGH OVER SOUTHERN ALABAMA...WITH ULVL MOISTURE STREAMING NNEWD AHEAD OF IT ACRS MOST OF FLORIDA. CLOSER TO THE SFC...WESTWARD MOVING TROPICAL WAVE NOW WELL WEST OF GULF COAST OF FLORIDA...BUT MOISTURE IN ITS WAKE CONTINUES TO POUR NEWD INTO SOUTH FLORIDA. DECENT LOW-LEVEL MOISTURE GRADIENT THROUGH CENTRAL FLORIDA...REMNANTS OF OLD STATIONARY FRONT...KEEPING CONVECTION CONFINED MAINLY SOUTH OF I-4 THIS MRNG. OVER SOUTH FLORIDA...NO DIURNAL WANING OF SHWRS/TSTMS...ESPECIALLY CLOSER TO ATLANTIC COAST WHERE SEVERAL WAVES OF GUSTY SHOWERS AND A FEW TSTMS HAVE MOVED ONSHORE EARLY THIS MORNING. GUIDANCE DEPICTS AND FCST CALLS FOR THIS ACTIVITY TO CONTINUE THROUGH THE DAY...WITH NUMEROUS COVERAGE BY AFTERNOON. GRADUALLY...MOST WIDESPREAD ACTIVITY SHOULD SPREAD TOWARD WEST COAST...CLOSER TO AFOREMENTIONED SYNOPTIC FEATURES. WITH PWATS ABV 2 INCHES...TORRENTIAL DOWNPOURS CERTAINLY PSBL...BUT QUICK MOVEMENT SHOULD PRECLUDE MUCH FLOOD RISK. CONVECTION HAS BEEN ABLE TO BRING DOWN STRONG WINDS TO THE SFC...SO ALTHOUGH SVR WINDS NOT EXPECTED...30-40KT GUSTS ARE PLAUSIBLE WITH ANY OF THE HEAVIER CELLS. OVERALL PATTERN WILL BE SLOW TO CHANGE IN THE SHORT TERM...WITH WEAK LOPRES FORMING IN NE GULF...SHRTWV TROUGH ONLY SLOWLY PUSHING EASTWARD...AND DEEP TROPICAL MOISTURE REMAINING IN PLACE. ALL FAVOR WET END OF THE WORK WEEK. BY FRIDAY...HIGH PRESSURE OFF MID-ATLANTIC COAST WEAKENS AND PUSHES EAST...SO SFC WINDS WILL TURN MORE SOUTHERLY AND HAVE LOWER SPEEDS. HIGH RISK OF RIP CURRENTS LONG TERM /FRIDAY NIGHT THROUGH TUESDAY NIGHT/... INITIAL MID/UPPER-LEVEL TROUGH AND SFC LOPRES WILL GRADUALLY MOVE NORTH AND EAST THIS WEEKEND...BUT SIGNIFICANT LOW-LEVEL MOISTURE WILL REMAIN. ANOTHER MID-LATITUDE TROUGH WILL SPILL INTO TN VLY...SO UPPER LEVEL FLOW WILL TURN SWLY. THIS SHOULD PROPAGATE SHOWERS/TSTMS TOWARD ATLANTIC COAST. PROVIDING FOCUS FOR ACTIVITY WILL BE SFC TROUGH THAT WILL SPILL INTO THE REGION...TURNING LLVL FLOW NWLY BY SATURDAY. OVERALL...RN CHCS REMAIN FAIRLY HIGH OVER THE WEEK...ONLY SLIGHTLY LOWER THAN PREVIOUS FEW DAYS. MONDAY/TUESDAY...FLOW TURNS MORE EASTERLY AS HIGH PRESSURE BUILDS IN FROM THE NORTH AND EAST. CONTINUED MOISTURE AND OVERALL LACK OF SUBTROPICAL RIDGING SHOULD KEEP RAIN CHANCES ELEVATED. WPC 7 DAY RNFL FCST CALLS FOR WIDESPREAD 2.5-4 INCH TOTALS...ABV AVERAGE FOR THIS TIME OF YEAR...AND THIS COULD SPELL FURTHER DROUGHT RELIEF FOR THE REGION. MARINE... SMALL CRAFT OPERATORS NEED TO EXERCISE CAUTION DUE TO E WINDS AT 15-20 KT THROUGH THURSDAY. LOCALLY GUSTIER WINDS ARE LIKELY IN NUMEROUS SHOWERS/THUNDERSTORMS ANTICIPATED THROUGH THE PERIOD. PRESSURE GRADIENT RESPONSIBLE FOR THE STRONGER WINDS WILL DIMINISH FRIDAY INTO THE WEEKEND...THUS XPCT MUCH LIGHTER WINDS DURING THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 86 76 87 / 60 70 50 70 FORT LAUDERDALE 78 87 77 89 / 60 70 50 70 MIAMI 77 87 77 89 / 60 70 40 70 NAPLES 75 87 75 87 / 50 70 50 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR FLZ172-173. AM...NONE. GM...NONE. && SHORT TERM...60/BD LONG TERM....60/BD AVIATION...60/BD
Hazardous weather outlook, Sep 16, 12:08 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1208 PM EDT WED SEP 16 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170415- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1208 PM EDT WED SEP 16 2015 ...THUNDERSTORMS, SOME WITH GUSTY WINDS, HEAVY RAINFALL... ...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS AND BISCAYNE BAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ON BROWARD AND MIAMI-DADE COUNTIES BEACHES. THERE IS A MODERATE RISK FOR RIP CURRENTS ON PALM BEACH COUNTY BEACHES. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS ARE THE PRIMARY THREATS WITH THESE THUNDERSTORMS. WIND: THE STRONGEST THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 50 MPH. FLOODING: TRAINING OF THUNDERSTORMS ALONG THE EAST COAST, COULD LEAD TO URBAN STREET FLOODING TODAY. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS THIS AFTERNOON AND EVENING ACROSS THE ATLANTIC WATERS AND BISCAYNE BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK FOR RIP CURRENTS ALONG ATLANTIC BEACHES MAY EXTEND INTO THURSDAY. THUNDERSTORMS ARE LIKELY THROUGH SATURDAY...WITH A CHANCE OF THUNDERSTORMS CONTINUING INTO NEXT WEEK. THE PRIMARY IMPACT FROM THESE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...GUSTY WINDS ARE POSSIBLE AND LOCALLY HEAVY RAINFALL COULD LEAD TO STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Sep 16, 8:24 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
824 AM EDT WED SEP 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM MARINE TSTM WIND 2 E DANIA BEACH 26.06N 80.11W
09/16/2015 M43 MPH AMZ651 FL MESONET
WXFLOX STATION DANIA PIER
&&
EVENT NUMBER MFL1500321
KMSpecial weather statement, Sep 16, 11:16 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1116 AM EDT WED SEP 16 2015
FLZ072-074-172-173-161545-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
1116 AM EDT WED SEP 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
SOUTHEASTERN BROWARD AND NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 1145
AM EDT...
* AT 1116 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HOLLYWOOD...MOVING NORTHWEST AT 15 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...DAVIE...
PLANTATION...HALLANDALE...AVENTURA...DANIA BEACH...SUNNY ISLES
BEACH...WEST PARK...CHAMBERS ESTATES...RAVENSWOOD ESTATES...MELROSE
PARK...WASHINGTON PARK...OAK POINT...CHULA VISTA...FRANKLIN PARK...
PORT EVERGLADES...FORT LAUDERDALE - HOLLYWOOD INTERNATIONAL AIRPORT
AND ST. GEORGE.
LAT...LON 2608 8011 2607 8011 2595 8012 2601 8026
2614 8019 2611 8012 2609 8012 2610 8010
TIME...MOT...LOC 1516Z 115DEG 15KT 2603 8009
KMLocal storm report, Sep 16, 1:03 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT WED SEP 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM MARINE TSTM WIND 1 NW DANIA BEACH 26.07N 80.15W
09/16/2015 M41 MPH BROWARD FL ASOS
&&
EVENT NUMBER MFL1500322
KMLocal storm report, Sep 16, 1:55 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT WED SEP 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM MARINE TSTM WIND 1 N MANALPAN 26.55N 80.05W
09/16/2015 M44 MPH AMZ650 FL MESONET
WXFLOW STATION AT BOYNTON BEACH
&&
EVENT NUMBER MFL1500323
KMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 11:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| Sep 15, 11:51 PM EDT | Special Weather Statement | MFL | Broward | 54 min |
| Sep 16, 12:26 AM EDT | Special Marine Warning | MFL | 64 min | |
| Sep 16, 2:12 AM EDT | Special Marine Warning | MFL | 33 min | |
| Sep 16, 2:44 AM EDT | Special Marine Warning | MFL | 61 min | |
| Sep 16, 2:53 AM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Sep 16, 2:57 AM EDT | Special Marine Warning | MFL | 48 min | |
| Sep 16, 3:01 AM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Sep 16, 3:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| Sep 16, 4:51 AM EDT | Special Marine Warning | MFL | 39 min | |
| Sep 16, 5:05 AM EDT | Special Marine Warning | MFL | 40 min | |
| Sep 16, 5:43 AM EDT | Special Marine Warning | MFL | 17 min | |
| Sep 16, 6:19 AM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Sep 16, 6:22 AM EDT | Special Marine Warning | MFL | 38 min | |
| Sep 16, 9:25 AM EDT | Special Marine Warning | MFL | 65 min | |
| Sep 16, 11:10 AM EDT | Special Marine Warning | MFL | 35 min | |
| Sep 16, 11:16 AM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Sep 16, 11:20 AM EDT | Special Marine Warning | MFL | 40 min | |
| Sep 16, 11:23 AM EDT | Special Marine Warning | MFL | 52 min | |
| Sep 16, 12:14 PM EDT | Special Marine Warning | MFL | 46 min | |
| Sep 16, 12:25 PM EDT | Special Marine Warning | MFL | 50 min | |
| Sep 16, 1:17 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 6 hr |
| Sep 16, 4:08 PM EDT | Special Marine Warning | MFL | 37 min | |
| Sep 16, 6:46 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Sep 16, 7:03 PM EDT | Tornado Warning | MFL | Broward | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.